Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 45, NWS Brownsville, TX

October 31, 2005Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Oct 31, 2005, 9:58 PM CST for Cameron County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2005, 9:58 PM CST (03:58 UTC)
Expired
Oct 31, 2005, 10:30 PM CST
In force
32 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 23 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 10:23 PM CSTTSTM WND DMGPort Isabel, TXCANOPY TORN OUT OF FOUNDATION AT PORT ISABEL CAR WASH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 4.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2005-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2005-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 010358
SVRBRO
TXC061-010430-
/O.NEW.KBRO.SV.W.0045.051101T0358Z-051101T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
958 PM CST MON OCT 31 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITIES OF...PORT ISABEL...SAN BENITO...
  HARLINGEN...BROWNSVILLE

* UNTIL 1030 PM CST

* AT 951 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20
  MILES NORTHWEST OF SOUTH PADRE ISLAND...OR ABOUT 15 MILES NORTH OF PORT
  ISABEL...AND MOVING SOUTHEAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2638 9722 2619 9780 2571 9762 2596 9712

$$

GF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 8:26 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 31, 8:26 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
826 PM CST MON OCT 31 2005

.UPDATE...
FRONTAL BOUNDARY CURRENTLY MOVING THROUGH HBV AND BKS AND RACING
SOUTH ABOUT 30KTS. A PREFRONTAL TROUGH INTERSECTS THE FRONT AROUND
BKS AND TOWARDS THE SOUTHWEST TO NEAR RIO GRANDE CITY. BORDERLINE
SEVERE WEATHER IS NOT OUT OF THE QUESTION THROUGH THE NEXT SEVERAL
HOURS...BUT WILL BE LIMITED WITH THE LOSS OF DAYTIME HEATING. THE
MAIN SEVERE THREAT NOW WOULD BE STRAIGHT LINE WINDS ALTHOUGH LOW
LEVEL WINDS GO FROM 170 DEGREES AT THE SFC TO 315 DEGREES AT
11KFT. ONE POSSIBLE EMBEDDED RIGHT TURNING SUPERCELL IS MOVING
SOUTH SOUTHEAST OUT OF BAFFIN BAY INTO THE NORTHERN LAGUNA MADRE.
CURRENT SQUALL LINE SPEED WOULD PUT ARRIVAL IN THE LOWER VALLEY
AROUND 10 PM AND THROUGH THE VALLEY AROUND 1130PM. RESIDENTS ARE
URGED TO STAY ADVISED FOR THE LATEST WATCHES AND WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

.MARINE...
FRONTAL BOUNDARY MOVING INTO THE NORTHERN COASTAL WATERS AS WE
SPEAK WITH LATEST REPORT FROM KINGSVILLE OF GUSTS TO 27KTS.
STRONG/SEVER THUNDERSTORMS ARE FIRING ALONG THE FRONT WITH
SIGNIFICANT CLOUD TO SURFACE LIGHTNING...GUSTY WINDS AND CHOPPY
SEAS. MARINERS ARE ADVISED TO SEEK SAFE HARBOR FOR THE NEXT FEW
HOURS AS THE FRONT BARRELS THROUGH THIS EVENING. WINDS ARE
EXPECTED TO INCREASE SIGNIFICANTLY BEHIND THE FRONT WITH
SUSTAINED WINDS OF 25 TO 30 KNOTS WITH GUSTS NEAR GALE FORCE.
SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR ALL THE COASTAL
WATERS.

&&

.AVIATION...
SQUALL LINE MOVING INTO DEEP SOUTH TEXAS WILL PASS THROUGH THE
REGION BETWEEN NOW AND MIDNIGHT WITH STRONG GUSTY WINDS AND TSRA+.
SKIES WILL QUICKLY CLEAR BEHIND THE FRONT. WINDS WILL INCREASE
TO 15 TO 20 KNOTS AND TURN TO THE NORTH BEHIND THE FRONT AFTER
MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 230 PM CST MON OCT 31 2005/

DISCUSSION...COLD FRONT MOVING ACROSS THE HILL COUNTRY THIS
AFTERNOON WILL ENTER N ZONES LATE THIS EVENING AND MOVE THROUGH BRO
EARLY TUE MORNING. MODEL CONSENSUS MAINTAINS MID/UPPER LEVEL ENERGY
N OF CWA CANNOT RULE OUT ISOLD STRONG TO SVR STORMS MAINLY OVER
KENEDY COUNTY AND MARINE ZONES. WILL MAINTAIN HIGHEST POPS OVERNIGHT
ALONG FRONTAL BOUNDARY AS IT MOVES THROUGH CWA. GUSTY NORTHERLY
WINDS BEHIND THE FRONT WILL USHER IN A COOLER AND DRIER AIRMASS. MAV
GUIDANCE HAS BEEN TOO WARM IN POST FRONTAL AIRMASSES THIS SEASON SO
WILL TREND TOWARDS COOLER MET GUIDANCE. MOSTLY CLEAR SKIES AND
COOLER TEMPS WILL PREVAIL THROUGH THURSDAY. HIGH PRESSURE RIDGE WILL
MAINTAIN PLEASANT...PRECIP FREE WX INTO THE WEEKEND. GUIDANCE
SUGGESTS ANOTHER THE TAIL END OF ANOTHER FRONT WILL MOVE INTO S TX
EARLY NEXT WEEK. WITH A MORE ZONAL UPPER LEVEL FLOW PROGGED...WILL
ONLY GO WITH SCHC POPS FOR EARLY NEXT WEEK.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO 6 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     MANSFIELD OUT 20 NM...COASTAL WATERS FROM PORT MANSFIELD TO
     RIO GRANDE OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
     MANSFIELD EXTENDING FROM 20 TO 60 NM...AND WATERS FROM PORT
     MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM.

&&

64/65/VEGA
Hazardous weather outlook, Oct 31, 10:00 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1000 AM CST MON OCT 31 2005

TXZ248>257-011200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1000 AM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BEGIN MOVING THROUGH THE NORTHERN PORTION OF
DEEP SOUTH TEXAS LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THE FRONT...AND SOME STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE. ALSO...A SMALL CRAFT ADVISORY WILL BEGIN FOR THE
GULF OF MEXICO WATERS ADJACENT TO DEEP SOUTH TEXAS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...
WILL CONTINUE OVER DEEP SOUTH TEXAS DURING THE EARLY MORNING
HOURS OF TUESDAY. THE SMALL CRAFT ADVISORY WILL ALSO CONTINUE
FOR THE GULF OF MEXICO WATERS ADJACENT TO DEEP SOUTH TEXAS
TUESDAY THROUGH LATE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 7:33 PM CSTSpecial Marine WarningBRO87 min
Oct 31, 8:54 PM CSTSpecial Marine WarningBRO96 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.